MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH
Model Number 80618
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: investigation completed on the returned device.Visual analysis revealed a fracture located 34.7cm from the hub.The device was not completely separated, as the inner liner was still attached.The fracture looked consistent with a bending force break.A.014 guidewire was inserted into the device but would not pass the kinked/fractured area of the shaft.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.
 
Event or Problem Description
Reportable based on analysis completed (b)(6) 2019.It was reported that the catheter was kinked.A direxion infusion catheter was selected for use.The catheter was inserted into the patient, however, it was kinked so the guidewire was unable to pass through the catheter.A second direxion infusion catheter was then selected, however, when it was removed out of the hoop it was stretched.A third direxion was used to complete the procedure successfully.There were no patient complications reported and the patient was stable post procedure.However, device analysis revealed a fracture located 34.7 cm from the hub.

Brand Name
DIREXION
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8536226
Report Number2134265-2019-04189
Device Sequence Number19268442
Product Code KRA
UDI-Device Identifier08714729839361
UDI-Public08714729839361
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2020
Device Model Number80618
Device Catalogue Number80618
Device Lot Number22930922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2019
Initial Report FDA Received Date04/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1